MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE BONE TRANSPORT SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number BT115-80SJ320-7
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that x-rays showed a crack just distal to the transport screw that is at the end of the distal slot.During the explant procedure the nail broke where the defect was visible and was difficult to remove.No further adverse events have been reported.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: review of the provided x-ray images of the nail show a crack on the housing tube prior to removal.Visual inspection of the returned product showed that the housing tube was broken into two pieces which confirmed the reported description.Based on the provided x-ray and the returned product, the observed crack on the housing tube came to a fracture due to the applied forces as the nail was unable to tolerate the force from the removal procedure.The root cause of the crack observed on the housing tube is unable to be determined.However previous investigations revealed that mechanical bending and damage occur due to fatigue when excess stressed is applied to the nail by the patient during daily activities.Device history records review: review of the device history records indicated that the unit met all quality specifications and testing prior to product departure.

Brand Name
PRECICE BONE TRANSPORT SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key14775462
Report Number3006179046-2022-00208
Device Sequence Number16481239
Product Code HSB
UDI-Device Identifier00887517978240
UDI-Public887517978240
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K182170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBT115-80SJ320-7
Device Lot Number9121628AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale